



## Tell Me a Story Innovations in... Thinking Differently

Sheraton Columbia Town Center Hotel ● Columbia, Maryland ● 8 October 2013

	Sheraton Columbia Town Center Hotel ● Columbia, Maryland ● 8 October 2013
7:30 AM	Registration and Breakfast Begin – Terrace Ballroom, Lower Level
Early Bird Special	
8:15 AM	3 Tips to Transform Your Relationships (Before 9AM Today)
	Ed Tori
	Director of Presence, MedStar Institute for Innovation
8:30 AM	Brain Tai Chi <sup>™</sup>
	Taylr Jesinger
	Senior Project Manager, MedStar Institute for Innovation
	Mark Smith  Disperse Mark Construction for the construction.
Forum Begins	Director, MedStar Institute for Innovation
9:00 AM	After the Comma
	• Tom Graham,
	Chief Innovation Officer & Justice Family Chair in Medical Innovation, Cleveland Clinic
9:30 AM	Vice-Chairman, Department of Orthopaedic Surgery, Cleveland Clinic  • Discussion
9.30 AIVI	Discussion
9:40 AM	Welcome
	Mark Smith
	Director, MedStar Institute for Innovation
10:05 AM	The Brain on Stories – How the Pros Do It
	Margaret (Maggi) Cary  Foundard & GEO. The Constructions
	Founder & CEO, The Cary Institute Adjunct Faculty, Georgetown University School of Medicine
10:20 AM	Discussion
10:30 AM	15 Minute Break
10:45 AM	MedStar 2020  • Ken Samet
	President & CEO, MedStar Health
11:00 AM	
I I.UU AIVI	Compassionate Technology  • Stephen Racunas
	Founder, Compassionate Technologists
11:15 AM	• Discussion
11:25 AM	Handoffs, Handshakes & High Fives: Can We Improve Transitions of Care?
	Stephanie Bruce
	Faculty Physician, Internal Medicine, Section of Geriatrics and Long Term Care,
11:40 AM	MedStar Washington Hospital Center  • Discussion
11:50 AM	Seeing the Story
	Annette Polan     Founder, Capital Artports; Portrait Artist
	Professor Emeritus, Corcoran College of Art and Design
	Lynn Mckinley-Grant
	Medical Director Extracorporeal Photopheresis, Staff Dermatologist, MedStar Washington Hospital Center





## Tell Me a Story Innovations in... Thinking Differently

Sheraton Columbia Town Center Hotel ● Columbia, Maryland ● 8 October 2013

12:25 PM	60 Minute Lunch – Upstairs Ballroom & Lower Level Patio
1:25 PM 2:05 PM	<ul> <li>Unfolding Stories via Complex Adaptive Systems Thinking</li> <li>Paul Plsek         <ul> <li>Innovator-in-Residence, MedStar Institute for Innovation</li> <li>Consultant, Author &amp; Developer of DirectedCreativity™</li> </ul> </li> <li>Discussion</li> </ul>
2:15 PM 2:30 PM	Engineering Change in Complex Systems  • Stephen Racunas  Founder, Compassionate Technologists  • Discussion
2:40 PM	
2:40 PW	15 Minute Break
2:55 PM 3:10 PM	Tell Me Your Story  • Margaret (Maggi) Cary Founder & CEO, The Cary Institute Adjunct Faculty, Georgetown University School of Medicine • Discussion
3:20 PM	Photocopiers & Surgical Sponges: Are Errors Predictable?  • Raj Ratwani Scientific Director, National Center for Humans Factors in Healthcare (MedStar/MI2)
3:35 PM	Discussion
3:45 PM	Brain Awakening
4:15 PM	Want to Master Influence? Here's How  • Ed Tori  Director of Presence, MedStar Institute for Innovation
4:25 PM	The Beginning  • Mark Smith Director, MedStar Institute for Innovation
4:30 PM	Forum Adjourns

Thank you for attending MI2's Innovation Forum.

Save the date for next year's forum on October 7, 2014.